I was put on Cymbalta about a month ago. Took it for three week with absolutely no beneficial effects whatsoever. Only thing I notices is a horribly dry mouth. I have read all kinds of reports of it being physically addictive and a long drawn out process getting back off the stuff. If I perceived it was doing even the slightest thing beneficial I would have stayed on longer, but why stay longer and increase the risk of physical addiction for nothing in return? Did I give up too quickly?
Cymbalta - Why continue when I don't feel anything?
Question posted by JayBee58 on 6 Dec 2021
Last updated on 12 December 2021 by todance
I recently withdrew off of Cymbalta, under my doctors supervision. It is a very rough withdrawal. During that time I was able to identify several side effects that I had been suffering with. The most prominent were ears ringing, dry mouth and weight gain. Even though the withdrawal was so awful, I am so thankful to have cymbalta out of my system.
If there is a chance that it is not helping you, it may not be worth continuing to take it. The side effects are mean and may not be worth the benefit of taking it.
I wish you the very best!
Hi JayBee58. I’ve heard from many people who say that you should wait for 2-4 weeks and if it hasn’t helped then it probably won’t. I took Cymbalta for chronic nerve pain and it didn’t help me either. I didn’t know anything about the side effects or how hard it would be to taper off. I started getting side effects shortly after starting Cymbalta and I continued to get worse but then I realized that it was the medication causing everything. One of the side effects was dry mouth and I have lost a lot of my teeth and I still have cavities and I’ve lost the enamel off a few of the teeth I have left. Sadly I’m thinking I might have to have them all pulled. After being on Cymbalta for over 10 years I found a support group and they helped me taper off it. I had no idea how long it would take me but it was 2 1/2 years before I had tapered off completely. All the side effects are gone and I have a life again. Most doctors (including mine) don’t understand how hard it can be to taper off Cymbalta. In my opinion I don’t think there is any reason to continue a medication that’s not helping you. If you find that you’re having problems tapering off Cymbalta be sure to look into withdrawals and what can help you with them. Cymbalta Hurts Worse group has awesome support and great information. Take care and I wish you all the best.
cymbalta, depression, xerostomia, major depressive disorder, mouth
- Cymbalta uses and safety info
- Cymbalta information for Healthcare Professionals (includes dosage details)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.